MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013465-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was discarded and will not return for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient presented with ischemic rest pain of the right foot.Per imaging, a complex chronic total occlusion of the right superficial femoral artery (sfa) and proximal right popliteal artery.The calcification was severe and eccentric.Sfa and popliteal balloon angioplasty was performed using an armada18 (3.0mmx100mmx150cm-otw), and non-abbott balloon catheters.Following, there was significant recoil due to the severe calcification.As treatment, additional balloon dilatation was performed and the recoil remained.A 3.5x38mm promus stent was subsequently implanted.Post stent implantation, an arterial-venous (av) fistula was noted between the anterior tibial (at) artery and at vein.As treatment for the av fistula, balloon angioplasty was performed without resolve.A 3.5x16mm graftmaster (gm) stent was implanted in the distal, stented portion.Reportedly, the gm stent sealed at the implantation site and performed as intended.There was a significant reduction in the av fistula and prolonged balloon inflation was performed in the proximal portion.Repeat imaging was performed displaying a patent right sfa and popliteal artery going into the at with the previously reported recoil.The procedure was completed and the patient was in stable condition.Per physician, the gm stent did not cause or contribute to complications or adverse events.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record (lhr) for this product could not be reviewed because the product was not returned for evaluation and the lot number was not reported.In this case, there was no reported device malfunction associated with the armada 18 balloon catheter.The reported patient effect of vessel spasm or recoil is listed in the armada 18 instruction for use as a known potential adverse event associated with the use of the device.Based on the case information, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9140371
Report Number2024168-2019-12247
Device Sequence Number19568541
Product Code LIT
UDI-Device Identifier08717648207891
UDI-Public08717648207891
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1013465-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight74